Alert archive / Louisiana / Small Craft Advisories in 2015
Small Craft Advisory 57, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Oct 30, 2015, 9:45 PM CDT. It took effect at Oct 31, 2015, 7:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2015, 9:45 PM CDT (02:45 UTC)
- In effect from
- Oct 31, 2015, 7:00 AM CDT
- Expired
- Oct 31, 2015, 3:23 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lake Charles, LA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Oct 30, 6:59 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Oct 30, 6:59 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
659 PM CDT FRI OCT 30 2015
.AVIATION...HIGH RES RAPID REFRESH MODEL SHOWS MCS OFF THE COAST
WEAKENING AND HEADING INTO SE LA. A WARM FRONT WILL BRING A BAND
OF RAIN NORTH INTO THE COAST AND INLAND TO THE WESTERN TERMINALS
BPT, LCH WITH GUSTY SE WINDS, AND AEX WITH LESS WINDS. THOSE TERMINALS
SHOULD SEE MVFR CIGS AND RAIN BECOMING MODERATE LATE TNITE.
EASTERN TERMINALS LFT AND ARA SHOULD SEE MVFR LATE TNITE. AS THE
WARM SECTOR AHEAD OF A COLD FRONT MOVES IN ON SATURDAY, EXPECTING
THUNDERSTORMS WITH HEAVY RAIN AND IFR CONDITIONS FOR MOST OF THE DAY.
SWEENEY
&&
.PREV DISCUSSION... /ISSUED 348 PM CDT FRI OCT 30 2015/
DISCUSSION...
WX MAP SHOWS LOW PRESSURE CONTINUING TO STRENGTHEN ACROSS TX. THE
INCREASING PRESSURE GRADIENT ALLOWED FOR SE WINDS TO INCREASE TO
AROUND 20 KTS ACROSS THE COASTAL WATERS...10-15 MPH INLAND. RADAR
SHOWS MAINLY -RA ACROSS SE TX & WESTERN COASTAL WATERS...MAINLY
BLOWOFF FROM THE APPROACHING MCS OFF THE TX COAST E OF CRP.
THIS MCS...OR REMNANTS IGNITING NEW TSRA DEVELOPMENT...IS EXPECTED
TO MOVE NE TOWARDS THE UPPER TX COAST/SE TX LATE THIS EVENING. THE
UPPER TROF CONTINUES TO AMPLIFY SHARPLY AS IT MOVES EAST OVER THE
WEEKEND. WITH AMPLE MOISTURE & UPPER LEVEL SUPPORT...SHRA/TSRA
WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY BETWEEN MID-6
AM ACROSS UPPER TX COAST/SE TX/SW LA REGION. JUST ABOUT 100%
COVERAGE OF SHRA/TSRA IS EXPECTED OVER THE DAY SAT. A SLIGHT RISK
OF SVR STORMS WILL BE POSSIBLE ACROSS THE AREA AS OUTLINE IN THE
SWODY2 OUTLOOK FROM SPC. OTHER HAZARDS WILL BE POSSIBLE WITH
THIS...AS OUTLINE BELOW.
A GRADUAL NW TO SE ENDING OF THE SHRA/TSRA IS EXPECTED BY SAT
NIGHT INTO SUN MORNING...ALTHOUGH COULD BE LINGERING OVER LOWER
ACADIANA WITH HIGHER QPF TOTALS POSSIBLE THERE DURING THIS
PERIOD. THIS WILL HAVE TO BE FINE TUNED DURING THE EVENT UNFOLDS.
BY SUN NIGHT & MON...THE REGION IS EXPECTED TO BE PRECIP FREE.
A QUICK TAKE ON THE EXTENDED CONTINUES THE UPPER LEVEL DISTURBANCE
TRAIN...WITH A CHANCE OF SHRA/TSRA WED...AND AGAIN LATE FRI INTO
NEXT SAT.
DML
HYDROLOGY...
NO CHANGES TO FLASH FLOOD WATCH TIMING AND COVERAGE...WITH FLASH
FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING. QPF VALUES ACROSS SE TX 3-4" WITH ISO HIGHER AMOUNTS OF
5-6". FOR C AND S LA...2-3" WITH ISO HIGHER AMOUNTS 4-5"
EXPECTED. TEMPS EXPECTED TO REMAIN ABOVE NORMAL THRU THE PERIOD.
DML
COASTAL FLOODING...
NO CHANGES IN CURRENT THINKING OF MAGNITUDE AND TIMING OF MINOR
COASTAL FLOODING...WITH COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6
AM CST SUNDAY. THE INCREASING SOUTHEASTERLY WINDS AND BUILDING
SEAS TODAY INTO SATURDAY WILL CONTINUE TIDAL WATERS TO PILE UP
ALONG THE COAST. WATER LEVELS SHOULD RUN ABOUT 0.5 - 1.0 FT ABOVE
PREDICTED VALUES...FOR TOTAL TIDAL VALUES 3.0 - 3.5 FT RANGE AT
THE TIMES OF HIGH TIDE. THESE ELEVATED WATER LEVELS WILL PERSIST
THROUGH EARLY SUNDAY MORNING AS THE LOW PRESSURE SYSTEM MOVES EAST
TOWARD LOUISIANA.
DML
MARINE...
LOW PRESSURE WILL CONTINUE TO STRENGTHEN ACROSS TEXAS ALLOWING
THE PRESSURE GRADIENT TO TIGHTEN OVER THE AREA. THIS WILL RESULT
IN INCREASING SOUTHEASTERLY WINDS AND BUILDING SEAS TONIGHT INTO
SATURDAY. NO CHANGES TO HAZARDS...CONTINUING SCEC ACROSS 0-60NM
ZONES THIS AFTERNOON & INLAND LAKES/BAYS STARTING AT 7 PM. SCA
WILL BEGIN AT 7 PM FOR 0-60 NM ZONES THRU 7 PM SAT FOR WINDS 20-25
KTS AND SEAS RANGING FROM 2-3 FT NEARSHORE...INCREASING RAPIDLY TO
5-8 FT OFFSHORE. OTHERWISE...SHOWERS AND THUNDERSTORMS WILL
INCREASE FROM WEST TO EAST TONIGHT INTO SATURDAY AS THE LOW
APPROACHES THE REGION. WINDS AND SEAS WILL BE HIGHER NEAR SHOWERS
AND THUNDERSTORMS ON SATURDAY. THE LOW WILL MOVE EAST SATURDAY
NIGHT...DRAGGING A COLD FRONT OVER THE COASTAL WATERS WITH WINDS
SHIFTING TO THE NORTHWEST SUNDAY.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 68 75 65 75 / 80 100 50 30
LCH 72 78 68 77 / 90 100 50 20
LFT 71 79 69 78 / 30 100 80 50
BPT 72 78 67 77 / 90 100 40 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR LAZ027>033-041>045-052>055-073-074.
COASTAL FLOOD ADVISORY UNTIL 6 AM CST SUNDAY FOR LAZ052>054-073-
074.
TX...COASTAL FLOOD ADVISORY UNTIL 6 AM CST SUNDAY FOR TXZ215.
FLASH FLOOD WATCH FROM 1 AM CDT SATURDAY THROUGH SATURDAY
EVENING FOR TXZ180-201-215-216-259>262.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT SATURDAY FOR GMZ450-452-455-
470-472-475.
SMALL CRAFT EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING FOR
GMZ450-452-455-470-472-475.
SMALL CRAFT EXERCISE CAUTION THROUGH SATURDAY EVENING FOR GMZ430-
432-435.
&&
AVIATION...11Hazardous weather outlook, Oct 30, 6:00 AM CDT, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT FRI OCT 30 2015 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 311100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 600 AM CDT FRI OCT 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM WEST TO EAST LATE THIS AFTERNOON INTO TONIGHT. BY THIS EVENING..SOME STORMS ACROSS SOUTHEAST TEXAS COULD BECOME STRONG...CAPABLE OF PRODUCING STRONG WIND GUSTS AND FREQUENT CLOUD TO GROUND LIGHTNING ALONG WITH HEAVY RAINFALL. DUE TO THE POTENTIAL OF HEAVY RAINFALL FALLING ON NEARLY SATURATED GROUND...A FLASH FLOOD WATCH WILL BE IN EFFECT FOR SOUTHEAST TEXAS TONIGHT. MINOR COASTAL FLOODING IS ALSO POSSIBLE TODAY AND TONIGHT MAINLY NEAR TIMES OF HIGH TIDE AS SOUTHEASTERLY WINDS ALLOW WATER LEVELS TO INCREASE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA SATURDAY. A FEW STORMS COULD BECOME STRONG TO SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS OR ISOLATED TORNADOES. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE. RAINFALL AMOUNTS ARE EXPECTED TO AVERAGE BETWEEN 2 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE AND A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. THE HEAVIEST RAINFALL CAN BE EXPECTED ACROSS WESTERN PORTIONS OF THE AREA EARLY SATURDAY...SHIFTING EAST TOWARD CENTRAL AND SOUTH CENTRAL LOUISIANA BY LATE AFTERNOON AND EVENING. RAIN CHANCES WILL DIMINISH SATURDAY NIGHT INTO SUNDAY WITH DRIER WEATHER EXPECTED EARLY IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING THROUGH SATURDAY NIGHT. GMZ430-432-435-450-452-455-470-472-475-311100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 600 AM CDT FRI OCT 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT WINDS AND SEAS WILL INCREASE AS LOW PRESSURE DEVELOPS ACROSS WESTERN TEXAS. EXERCISE CAUTION CONDITIONS CAN BE EXPECTED TODAY...WITH SMALL CRAFT ADVISORIES IN EFFECT TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM WEST TO EAST LATE THIS AFTERNOON INTO TONIGHT. A FEW STRONG STORMS COULD DEVELOP THIS EVENING...CAPABLE OF PRODUCING STRONG WIND GUSTS AND FREQUENT CLOUD TO WATER LIGHTNING ALONG WITH HEAVY RAINFALL REDUCING VISIBILITIES TO LESS THAN ONE MILE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITIONS COULD LINGER INTO SATURDAY MORNING...BUT WINDS ARE EXPECTED TO DIMINISH THROUGH THE DAY AS LOWER PRESSURE MOVES INTO THE AREA. WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE COASTAL WATERS SATURDAY. A FEW STRONG STORMS WILL BE POSSIBLE...CAPABLE OF PRODUCING STRONG WIND GUSTS OR ISOLATED WATERSPOUTS...FREQUENT CLOUD TO WATER LIGHTNING ALONG WITH VERY HEAVY RAINFALL REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE. RAIN CHANCES WILL DIMINISH EARLY IN THE DAY SUNDAY WITH DRIER WEATHER EXPECTED EARLY IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 24
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 9:45 PM CDT | Gale Warning | LCH | 9 hr | |
| Oct 31, 6:14 AM CDT | River Flood Warning | LCH | Calcasieu | 10 days |
| Oct 31, 6:43 AM CDT | Tornado Warning | LCH | Beauregard, Vernon | 32 min |
| Oct 31, 7:00 AM CDT | Flash Flood Warning | LCH | Beauregard | 6 hr |
| Oct 31, 7:16 AM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 44 min |
| Oct 31, 7:24 AM CDT | Flash Flood Warning | LCH | Vernon | 5 hr |
| Oct 31, 7:28 AM CDT | Tornado Warning | LCH | Beauregard, Vernon | 17 min |
| Oct 31, 8:12 AM CDT | Flash Flood Warning | LCH | Beauregard, Vernon | 5 hr |
| Oct 31, 8:15 AM CDT | Special Weather Statement | LCH | Rapides | 45 min |
| Oct 31, 8:20 AM CDT | Special Weather Statement | LCH | Vernon | 40 min |
| Oct 31, 8:37 AM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 14 days |
| Oct 31, 8:37 AM CDT | River Flood Warning | LCH | Calcasieu | 15 days |
| Oct 31, 8:37 AM CDT | River Flood Warning | LCH | Vernon | 5 days |
| Oct 31, 8:46 AM CDT | Tornado Warning | LCH | Rapides, Vernon | 44 min |
| Oct 31, 8:47 AM CDT | Tornado Warning | LCH | Beauregard | 28 min |
| Oct 31, 9:11 AM CDT | Tornado Warning | LCH | Vernon | 49 min |
| Oct 31, 9:18 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 27 min |
| Oct 31, 9:29 AM CDT | Flash Flood Warning | LCH | Rapides, Vernon | 3 hr |
| Oct 31, 9:48 AM CDT | Special Weather Statement | LCH | Beauregard | 42 min |
| Oct 31, 9:55 AM CDT | Special Weather Statement | LCH | Vernon | 50 min |
| Oct 31, 10:00 AM CDT | Severe Thunderstorm Warning | LCH | Vernon | 30 min |
| Oct 31, 10:23 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Allen, Beauregard, Calcasieu, Cameron, Evangeline and 3 more | 37 min |
| Oct 31, 10:28 AM CDT | Tornado Warning | LCH | Rapides | 22 min |
| Oct 31, 10:53 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 67 min |
| Oct 31, 11:00 AM CDT | Flash Flood Warning | LCH | Rapides | 90 min |
| Oct 31, 11:01 AM CDT | Special Weather Statement | LCH | Acadia, Avoyelles, Evangeline, Jefferson Davis, Lafayette, Saint Landry | 59 min |
| Oct 31, 11:02 AM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu | 88 min |
| Oct 31, 11:07 AM CDT | Special Weather Statement | LCH | Cameron | 38 min |
| Oct 31, 11:35 AM CDT | River Flood Warning | LCH | Beauregard | 5 days |
| Oct 31, 11:35 AM CDT | River Flood Warning | LCH | Rapides | 16 days |
| Oct 31, 11:59 AM CDT | Special Weather Statement | LCH | Acadia, Avoyelles, Lafayette, Saint Landry | 46 min |
| Oct 31, 12:42 PM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu, Cameron, Rapides, Vernon | 6 hr |
| Oct 31, 12:55 PM CDT | Special Weather Statement | LCH | Saint Martin | 35 min |
| Oct 31, 1:03 PM CDT | Special Marine Warning | LCH | 27 min | |
| Oct 31, 1:35 PM CDT | Areal Flood Advisory | LCH | Calcasieu, Cameron, Jefferson Davis | 115 min |
| Oct 31, 2:02 PM CDT | Special Weather Statement | LCH | Saint Martin | 43 min |
| Oct 31, 2:09 PM CDT | Special Marine Warning | LCH | 36 min | |
| Oct 31, 2:17 PM CDT | Special Marine Warning | LCH | 43 min | |
| Oct 31, 2:50 PM CDT | Special Marine Warning | LCH | 55 min | |
| Oct 31, 4:43 PM CDT | Special Marine Warning | LCH | 62 min | |
| Oct 31, 5:43 PM CDT | Special Marine Warning | LCH | 62 min | |
| Oct 31, 6:09 PM CDT | Areal Flood Warning | LCH | Beauregard, Calcasieu, Cameron, Jefferson Davis, Rapides, Vernon | 24 hr |
| Oct 31, 3:24 AM CDT | Areal Flood Advisory | LCH | Hardin, Tyler | 3 hr |
| Oct 31, 3:54 AM CDT | Special Weather Statement | LCH | Hardin | 51 min |
| Oct 31, 4:32 AM CDT | Severe Thunderstorm Warning | LCH | Hardin | 43 min |
| Oct 31, 4:51 AM CDT | Flash Flood Warning | LCH | Hardin | 3 hr |
| Oct 31, 5:12 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper | 48 min |
| Oct 31, 5:27 AM CDT | Tornado Warning | LCH | Hardin, Jasper | 23 min |
| Oct 31, 6:00 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Newton, Tyler | 30 min |
| Oct 31, 6:30 AM CDT | Special Weather Statement | LCH | Newton | 45 min |
| Oct 31, 6:32 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Tyler | 6 hr |
| Oct 31, 8:23 AM CDT | Special Weather Statement | LCH | Hardin, Jasper, Newton | 52 min |
| Oct 31, 8:53 AM CDT | Special Weather Statement | LCH | Jasper | 52 min |
| Oct 31, 12:22 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Tyler | 6 hr |
| Oct 31, 12:30 PM CDT | Flash Flood Warning | LCH | Jasper, Newton, Tyler | 6 hr |
| Oct 31, 12:47 PM CDT | Flash Flood Warning | LCH | Jefferson | 6 hr |
| Oct 31, 12:53 PM CDT | Flash Flood Warning | LCH | Orange | 6 hr |
| Oct 31, 2:29 PM CDT | River Flood Warning | LCH | Hardin | 3 days |
Nearby
Small Craft Advisories in Louisiana, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.